Jump to content

Photo

When Will These New Breakouts Stop? Week 8 Retin-A 0.01% Gel...

aha alpha hydroxy acid retinoids

This topic has been archived. This means that you cannot reply to this topic.
10 replies to this topic

#1 amygims

amygims

    Junior Member

  • Members
  • Posts & Likes
    Posts: 40
    Likes: 3
About Me
  • Joined: 21-May 10

Posted 06 October 2012 - 07:17 PM

I'm sure there are posts about this somewhere buried in here, and I've read some of them, but only found about two threads that were specifically about this and so honestly I got tired of digging around looking for them.

I'm in week 8 using tretinoin and my skin's definitely breaking out more than it was before starting, which I know is normal for many people.

I'd like to hear from people who have been on Retin-a/tretinoin and had success with how long this stage lasted. I've read some threads with general guidelines on this/what to expect with the initial breakout, but honestly they give you that in the Rxs info and everyone's skin is different so individual experiences would be awesome.

I'm not having any issues with irritation or dryness or flaking.

A little more info about me, I used to use Dan's regimen with success (skin was seriously flawless for like a year and a half), but then noticed my skin slowly starting to develop more blackheads. Long story short it stopped working for me and my skin got not so flawless again.

So I eventually went to the derm. She put me on minocycline 100 mg a day as well as clindamycin and Azelaic acid. My skin got waaaay better. I wasn't having the huge deep hormonal breakouts anymore.

However I still had these gross blackheads and under the skin bumps and all that good stuff which I never had before in my life and basically still wanted my old skin back.

So then she added retin-a to the mix and here I am. Anyways, I'm not too worried as my derm's pretty awesome, but I'm just wondering how long this will last as I'm feeling a little impatient after dealing with this/trying to be patient for about a year and a half after having flawless skin for a while haha. Plus acne at 25 just sucks and this is way more stubborn than my teen acne was. My skin is still way better than it was around May, so I am really thankful for that. =)

Edited by amygims, 06 October 2012 - 07:19 PM.


#2 RoseLilium

RoseLilium

    Junior Member

  • Members
  • Posts & Likes
    Posts: 62
    Likes: 5
About Me
  • Joined: 07-June 12

Achievements

     

Posted 06 October 2012 - 11:52 PM

Hey there, reading your post reminds me of how discouraged I was in week 8. I know how annoying and discouraging the breakouts can be... It's like, when one subsides and heals (leaving behind a mark),another will start to surface. For me, I have been on tretinoin (retacnyl - manufactured by galderma) for more than 22 weeks. To answer your question of when the pesky breakouts end, I really don't know - I still get one or two random zits (even until now). But I do notice an overall linear improvement in my overall complexion - more radiant, smoother texture, etc. I plan to stick by it for at least a year. It does take patience and faith to see results.

#3 amygims

amygims

    Junior Member

  • Members
  • Posts & Likes
    Posts: 40
    Likes: 3
About Me
  • Joined: 21-May 10

Posted 09 October 2012 - 04:38 PM

Hey there! Thanks that helps. Yeah I figured I'm going to at least wait it out until my next appointment in December and then if they're still happening I'll ask the Dr. and she can tell me if it's normal or we should try something else. My skin had gotten pretty congested so I'm not really surprised and sometimes it even makes me happy when I see one pop up if it means a lingering blackhead will finally be gone hahaha.

#4 -lxl-

-lxl-

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,136
    Likes: 0
About Me
  • Joined: 17-March 07

Posted 20 October 2012 - 11:17 PM

i believe 0.01% is the weakest strength available. Perhaps you can ask for a strength bump to maybe .025 or maybe even Retin-a Micro .04% if you have insurance.
also, make sure to stick to the gel because i heard the cream formula has comedogenic ingredient(s) in it.
also, buttloads of patience. which i am having the hardest time with. :)

#5 SendMeAngels

SendMeAngels

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 155
    Likes: 23
About Me
  • Joined: 21-August 12

Achievements

     

Posted 21 October 2012 - 05:52 PM

i believe 0.01% is the weakest strength available. Perhaps you can ask for a strength bump to maybe .025 or maybe even Retin-a Micro .04% if you have insurance.
also, make sure to stick to the gel because i heard the cream formula has comedogenic ingredient(s) in it.
also, buttloads of patience. which i am having the hardest time with. Posted Image




The 0.1% is actually the strongest dosage Posted Image

Edited by SendMeAngels, 23 October 2012 - 01:50 PM.


#6 -lxl-

-lxl-

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,136
    Likes: 0
About Me
  • Joined: 17-March 07

Posted 22 October 2012 - 10:11 PM


i believe 0.01% is the weakest strength available. Perhaps you can ask for a strength bump to maybe .025 or maybe even Retin-a Micro .04% if you have insurance.
also, make sure to stick to the gel because i heard the cream formula has comedogenic ingredient(s) in it.
also, buttloads of patience. which i am having the hardest time with. Posted Image




The 0.01% is actually the strongest dosage Posted Image


maybe you got the decimal points confused (i know i did!)
0.1% is the strongest dosage, cream and micro.
0.01% is the weakest dosage, only available in cream and gel :D

http://www.drugs.com/pro/retin-a.html

#7 amygims

amygims

    Junior Member

  • Members
  • Posts & Likes
    Posts: 40
    Likes: 3
About Me
  • Joined: 21-May 10

Posted 01 November 2012 - 07:53 PM

Yes 0.01% is the weakest strength in the gel. I do have insurance but it's not the greatest when it comes to name brand drugs so I'd like to stick with the generics unless it really isn't working. Yes I am still working on the patience. It is definitely difficult haha!

#8 RingOfFire

RingOfFire

    Junior Member

  • Members
  • Posts & Likes
    Posts: 33
    Likes: 0
About Me
  • Joined: 27-October 12

Posted 07 November 2012 - 10:22 AM

Well I haven't been through a course of differin, but I'm now in week 8 and my cheeks are so red, both acne and general redness. Sucks completely balls.

#9 amygims

amygims

    Junior Member

  • Members
  • Posts & Likes
    Posts: 40
    Likes: 3
About Me
  • Joined: 21-May 10

Posted 03 December 2012 - 03:03 PM

Yeah I went in to the Derm nearly a month ago now and she basically said that it I shouldn't be breaking out like this at this point. Said it is a flare up and that my current antibiotic strength or possibly the type I'm using in general isn't right anymore so she increased my antibiotics dosage. I go back in two weeks and if things aren't looking better by then she's going to change up what I'm doing completely.

#10 RingOfFire

RingOfFire

    Junior Member

  • Members
  • Posts & Likes
    Posts: 33
    Likes: 0
About Me
  • Joined: 27-October 12

Posted 04 December 2012 - 11:14 AM

It sounds like the same as my situations, except that I'm not on antibiotics. I've posted a few images in my thread if you want to see. Gonna see a GP on friday, wonder how that'll go...

#11 amygims

amygims

    Junior Member

  • Members
  • Posts & Likes
    Posts: 40
    Likes: 3
About Me
  • Joined: 21-May 10

Posted 07 December 2012 - 06:10 PM

Yeah I feel ya it's so frustrating...I had perfect skin for about two years and thought I was done with all this. Just feels wrong to be dealing with acne worse than ever at nearly 26 haha. I definitely think now that the increase in antibiotics did not help at all and can't wait until my apt on the 19th lol.

Good luck with your appointment. I would just advise that if you don't think what the GP is doing definitely try to see a dermatologist. I tried to get mine under control with my GP for about a year with no success and feel I wasted a lot of time. Don't get me wrong my GP is great but he just didn't have the expertise needed to know my acne needed a more aggressive approach. Also I feel that my derm so much more thoroughly explained how I should be using my meds, especially potentially irritating topicals like the retin-a.

Edited by amygims, 07 December 2012 - 06:15 PM.